MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-180
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion or upon receipt of new information.
 
Event or Problem Description
The consumer reported two false negative results with the binaxnow covid-19 antigen self-test performed on (b)(6) 2024.This manufacturer's report addresses test two (2) of two (2).Consumer performed two additional binaxnow covid-19 antigen self-tests on unknown dates and generated positive results.Additional testing was performed with the (b)(6) covid-19 test kit on (b)(6) 2024 and generated a positive result.The consumer was experiencing cough, sneezing and fever and contacted the doctor since he has copd which had the same symptoms as covid-19.The consumer was also taking paxlovid.The consumer confirmed there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
Corrected data - b5 - describe event or problem | d4 - serial # testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 870976b with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/ lot 870976b and test base part number 195-430wjr/ lot 870976.The lot met the required release specifications.A review of the complaints reported false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 870976b showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.
 
Event or Problem Description
The consumer reported six false negative results with the binaxnow covid-19 antigen self-test performed on various dates.This manufacturer¿s report addresses patient 1 (qty 4), test two (2) of six of (6).The consumer performed a binaxnow covid-19 antigen self-test on (b)(6) 2024 and generated a negative result.Additional testing was performed with the(b)(6) on (b)(6) 2024 and generated a positive result.The consumer was experiencing cough, sneezing and fever and contacted the doctor since he has copd, which had the same symptoms as covid-19.The consumer was also taking paxlovid.The consumer confirmed there was no patient harm due to the test results.
 
Event or Problem Description
The consumer reported six false negative results with the binaxnow covid-19 antigen self-test performed on various dates.This manufacturer¿s report addresses patient 1 (test qty 4), test two (2) of six of (6).The consumer performed a binaxnow covid-19 antigen self-test on (b)(6) 2024 and generated a negative result.Additional testing was performed with the cvs covid-19 test kit on 03oct2024 and generated a positive result.The consumer was experiencing cough, sneezing and fever and contacted the doctor since he has copd, which had the same symptoms as covid-19.The consumer was also taking paxlovid.The consumer confirmed there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
Corrected data: awareness date of this event is (b)(6) 2024.G3 - date received by mfg on report 1221359-2024-00653-00 should be 05oct2024.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 870976b with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/ lot 870976b and test base part number 195-430wjr/ lot 870976.The lot met the required release specifications.A review of the complaints reported false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 870976b showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key20494072
Report Number1221359-2024-00653
Device Sequence Number3519343
Product Code QKP
UDI-Device Identifier00811877011729
UDI-Public01008118770117291726011210870976B
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/12/2026
Device Catalogue Number195-180
Device Lot Number870976B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/24/2024
11/25/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/30/2024
11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite